MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 1 x echo-hd-22-ebus-p from lot number c1333777 was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted there was a distal break of the needle in the dimpled section.The broken part of the needle was not returned.The customer complaint is considered confirmed as needle broken.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo devices of lot# c1315041 did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided to us the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Trying to do a biopsy in pulmonary nodule located in l4 region the needle broke, the region was no cartilage.They did the jab with the stylet in the needle in the correct place.They didn't remove the stylet before jag the lesion.The result was that the end of the needle was broken and this part was located after with a gastroscope in the stomach of the patient.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 additional information received -8 june 2017 :"yes, an additional gastroscopy was performed to remove the broken piece." 1 x echo-hd-22-ebus-p from lot number c1333777 was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted there was a distal break of the needle in the dimpled section.The broken part of the needle was not returned.The customer complaint is considered confirmed as needle broken.A possible root cause could be attributed to excessive force however this cannot be replicated in the lab.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.(qsi0975, fqc0228 and fqc0120) as per qsi0975 all products and packaging are 100% inspected for visual irregularities such as holes, dents, kinks or tears.As per fqc0228, there is a check on each device to measure the needle extension and inspect it to ensure it is free from any damage / kinks.The needle tip and notch cut-out area is also inspected to ensure it is free from any damage.From the information provided to us the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted due to additional information provided by the rep: gastroscopy conducted to retrieve broken needle and root cause provided by investigations.Trying to do a biopsy in pulmonary nodule located in l4 region the needle broke, the region was no cartilage.They did the jab with the stylet in the needle in the correct place.They didn't remove the stylet before jag the lesion.The result was that the end of the needle was broken and this part was located after with a gastroscope in the stomach of the patient.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).1 x echo-hd-22-ebus-p was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted there was a distal break of the needle in the dimpled section.The broken part of the needle was not returned.The customer complaint is considered confirmed as needle broken.A possible root cause could be attributed to a torturous anatomy or a torturous position however this cannot be replicated in the lab.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo devices of lot# c1315041 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided to us the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted due to update in the investigation.Trying to do a biopsy in pulmonary nodule located in l4 region the needle broke, the region was no cartilage.They did the jab with the stylet in the needle in the correct place.They didn't remove the stylet before jag the lesion.The result was that the end of the needle was broken and this part was located after with a gastroscope in the stomach of the patient.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6604062
Report Number3001845648-2017-00197
Device Sequence Number1010530
Product Code FCG
UDI-Device Identifier00827002534087
UDI-Public(01)00827002534087(17)200113(10)C1315041
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG53408
Device Catalogue NumberECHO-HD-22-EBUS-P
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/01/2017
Event Location Hospital
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer06/08/2017
10/06/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date06/30/2017
11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;